Alert archive / Alabama / Red Flag Warnings in 2011
Red Flag Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Apr 6, 2011, 11:39 AM CDT for 11 counties in Alabama. It took effect at Apr 6, 2011, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 11:39 AM CDT (16:39 UTC)
- In effect from
- Apr 6, 2011, 12:00 PM CDT
- Expired
- Apr 6, 2011, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2508 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS84 KHUN 061639 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1139 AM CDT WED APR 6 2011 ...RELATIVE HUMIDITIES DROPPING BELOW 25 PERCENT TODAY... .A DRY AIR MASS ALONG WITH RISING TEMPERATURES WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 25 PERCENT. IN ADDITION...WIND SPEEDS WILL BE 10 TO 15 MPH FROM THE SOUTHWEST WHICH WILL ALSO CONTRIBUTE TO ADDITIONAL DRYING OVER THE COURSE OF THE DAY. ALZ001>010-016-062300- /O.NEW.KHUN.FW.W.0005.110406T1700Z-110406T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 1139 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR LOW HUMIDITY FOR NORTH ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: UNTIL 6 PM CDT THIS EVENING. * RELATIVE HUMIDITY: LOW RELATIVE HUMIDITIES BETWEEN 20 TO 24 PERCENT. * IMPACTS: THE VERY DRY AIRMASS IN PLACE ACROSS THE REGION WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ SL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Apr 6, 9:37 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 6, 9:37 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 937 AM CDT WED APR 6 2011 .UPDATE... MORNING FCST UPDATE AND HYDRO UPDATE. ONLY MINOR ADJUSTMENTS TO FCST FOR TEMPS/ DEWPTS/WINDS. && .DISCUSSION... SFC ANALYSIS INDICATES BROAD HIGH PRESSURE OVER THE CAROLINAS/ERN GA THIS MORNING...RESULTING IN LIGHT SOUTHERLY FLOW ACROSS THE TN VALLEY REGION. WINDS DID NOT FULLY DECOUPLE AT SEVERAL AIRPORTS LAST NIGHT...KEEPING TEMPERATURES FROM FALLING TO FREEZING. HOWEVER VALLEY AREAS IN THE EAST SUCH AS FORT PAYNE /K4A9/ AND VALLEY HEAD HCN DID GET TO/JUST BELOW FREEZING FOR A BRIEF TIME EARLY THIS MORNING. TEMPS HAVE REBOUNDED NICELY INTO THE MID 50S MOST SPOTS... VS. UPPER 40S IN THE COLDER ERN VALLEYS. SRLY FLOW WILL INCREASE TODAY AS THE SFC HIGH SHIFTS EWD AND CYCLOGENESIS EVOLVES OVER THE SRN PLAINS. GOOD MIXING MAY LOWER DEWPOINTS INITIALLY TODAY...ALONG WITH CAUSING SOME MODEST WIND GUSTS /20KT/...BUT THOSE DEWPOINTS WILL REBOUND AS THE GULF BEGINS TO OPEN UP LATER THIS AFTN. CONDITIONS ARE MARGINAL FOR A RED FLAG WARNING ACROSS MAINLY NWRN AL...AND THIS IS ALREADY HANDLED BY EXISTING CAUTIONARY WORDING IN THE RFW. OTHERWISE...ABUNDANT SUNSHINE AND THE SRLY FLOW WILL RESULT IN A WARMER DAY THAN YESTERDAY...AND THE LOW/MID 70S FCST SEEM REASONABLE. && .HYDROLOGY... BIG NANCE CREEK NEAR COURTLAND HAS RISEN INTO MODERATE FLOOD... NECESSITATING A NEW FLOOD WARNING FOR THAT PT. COLBERT EMA ALSO REPORTS FLOODED ROADWAYS ALONG TOWN CREEK /WHICH DIVIDES THEM FROM LAWRENCE CO/ AS HEAVIER RAIN FROM MONDAY ALONG THE TN RIVER DIVIDE CONTINUES RUNNING OFF INTO THE TN RIVER. HAVE ISSUED AN AREAL FLOOD WARNING FOR FAR ERN COLBERT/NW LAWRENCE DUE TO THESE REPORTS...BUT THERE MAY STILL BE SEVERAL AREAS ELSEWHERE WITH MINOR FLOODING THAT HAVE NOT BEEN REPORTED. REMEMBER...TURN AROUND...DON'T DROWN! && .AVIATION...UNCHANGED FROM 12Z... VFR CONDITIONS SHOULD PERSIST AT ALL NORTH ALABAMA TERMINALS THRU THE PERIOD...WITH AN INCREASING COVERAGE OF CI EXPECTED LATER TODAY. DEEP MIXING WILL ALLOW FOR GUSTY SSW FLOW /15G25 KNOTS/ THRU LATE AFTERNOON...WITH WINDS GRADUALLY DIMINISHING AND BACKING TO SSE OVERNIGHT. WITH GULF MOISTURE EXPECTED TO RETURN TO THE AREA RATHER QUICKLY OVERNIGHT...THERE IS SOME POTENTIAL FOR SCT/BKN STRATUS TO AFFECT HSV/MSL BY END OF THE FORECAST PERIOD...AND HAVE INDICATED THIS WITH SCT025. 70/DD && .PREV DISCUSSION... /ISSUED 250 AM CDT WED APR 6 2011/ CONTINUED WAA WILL TRANSLATE TO EVEN WARMER CONDITIONS HEADING INTO THU. CLOUD COVER WILL ALSO BE ON THE INCREASE HEADING INTO THU AS GULF MOISTURE INCREASES ACROSS THE AREA. HEADING TOWARD THE END OF THE WORK WEEK...THE SFC HIGH WILL BECOME REINFORCED ACROSS THE SRN ATLANTIC BASIN...WITH CONTINUED WAA. WEAK UPPER RIDGING ALSO LOOKS TO DEVELOP ACROSS THE SE REGION STARTING FRI THEREBY ALLOWING OVERALL TEMPS TO CONTINUE GRADUALLY CLIMBING. WEAK EMBEDDED DISTURBANCES ARE ALSO XPCTED TO BEGIN TRAVERSING EWD ATOP THE UPPER RIDGE PATTERN...RESULTING IN A SLIGHT CHANCE FOR SHOWERS/TSTMS BEGINNING FRI. A GENERALLY UNSETTLED WX PATTERN IS XPCTED TO PREVAIL THROUGH MUCH OF THE WEEKEND PERIOD. ISOLATED SHOWERS/TSTMS ARE POSSIBLE THROUGH SUN...OR MAINLY ACROSS THE NRN HALF OF THE FORECAST AREA IN BETTER PROXIMITY TO PASSING UPPER DISTURBANCES. TEMPS THIS WEEKEND ARE XPCTED TO BE WELL ABOVE NORMAL...OR AS MUCH AS 10 TO 15 DEGREES ABOVE SEASONAL TRENDS IN SOME AREAS...REFERRING TO BOTH AFTERNOON HIGHS AND OVERNIGHT LOWS. THE LATTER HALF OF THE MORNING FORECAST PACKAGE IS WHERE THE MODELS CONTINUE TO DIVERGE ON THE DEVELOPING WX PATTERN ACROSS THE REGION. THE LATEST GFS CONTINUES TO BE FAIRLY AGGRESSIVE WITH ANOTHER POTENT SHRTWV PUSHING EWD THROUGH THE AREA LATE SUN/EARLY MON...WITH AN ATTENDANT COLD FRONT IN TOW. THIS WOULD ALSO SUGGEST ANOTHER ROUND OF ROBUST CONVECTION DEVELOPING ALONG/AHEAD OF THE SFC BOUNDARY. AS ALLUDED TO FROM THE AFTERNOON DISCUSSION TUE...STRONG EMBEDDED TSTMS LOOK POSSIBLE WITH ANY CONVECTION LATE SUN AND INTO MON. THE LATEST ECMWF ON THE OTHER HAND CONTINUES TO BE SLOWER AND SLIGHTLY LESS AMPLIFIED WITH THE UPPER FLOW PATTERN...AND SHOWS A FRONT POSSIBLY MOVING THROUGH THE AREA LATE IN THE DAY MON. FOR NOW...WILL MAINTAIN THE CURRENT FORECAST KEEPING CHANCE POPS SUN NIGHT AND MON...BEFORE DIMINISHING CLOUD COVER AND COOLER CONDITIONS RETURN MON NIGHT/TUE. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && UPDATE/HYDROLOGY...BCC AVIATION...70/DD PREV DISCUSSION...09
Hazardous weather outlook, Apr 6, 5:01 AM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 501 AM CDT WED APR 6 2011 ALZ001>010-016-TNZ076-096-097-071000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 501 AM CDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER-LEVEL STORM SYSTEM PASSING WELL NORTH OF THE AREA WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO PORTIONS OF SOUTHERN MIDDLE TENNESSEE LATE ON THURSDAY NIGHT...AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION ON FRIDAY. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL APPEAR TO BE THE MAIN THREATS AT THIS TIME. A SECOND AND MORE WIDESPREAD ROUND OF THUNDERSTORMS APPEARS LIKELY FOR THE TENNESSEE VALLEY FROM LATE SUNDAY NIGHT INTO MONDAY...AS A STRONGER STORM SYSTEM APPROACHES THE REGION FROM THE WEST. FORECASTED VALUES OF WIND SHEAR AND INSTABILITY SUPPORT A HIGHER THREAT FOR STRONG TO SEVERE THUNDERSTORMS DURING THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 70/DD
In the hours before
Local storm report, Apr 6, 9:07 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
907 AM CDT WED APR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM FLOOD 4 WSW TOWN CREEK 34.65N 87.48W
04/06/2011 COLBERT AL EMERGENCY MNGR
FLOODING ALONG TOWN CREEK HAS PROMPTED THE CLOSURE OF
KING BRIDGE ROAD.
0840 AM FLOOD 3 NNW TOWN CREEK 34.71N 87.43W
04/06/2011 LAWRENCE AL EMERGENCY MNGR
FLOODING ALONG TOWN CREEK HAS PROMPTED THE CLOSURE OF
EAST 6TH STREET.
&&
KULALocal storm report, Apr 6, 10:53 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1053 AM CDT WED APR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 5 SSW COURTLAND 34.60N 87.34W
04/05/2011 LAWRENCE AL EMERGENCY MNGR
SEVERAL ROADS AND LOW WATER CROSSINGS WERE FLOODED BY BIG
NANCE CREEK AND OTHER SMALLER TRIBUTARIES. A FEW CARS
ATTEMPTED TO CROSS THE FLOODING AND WERE INUNDATED...BUT
NO ONE WAS INJURED. TIME ESTIMATED.
&&
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:57 PM CDT | River Flood Warning | HUN | Jackson, Madison, Marshall | 39 hr |
| Apr 6, 9:26 AM CDT | Areal Flood Warning | HUN | Colbert, Lawrence | 24 hr |
Nearby
Red Flag Warnings in Alabama, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.